Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 5, NWS Mobile, AL

January 10, 2022

NWS Mobile, AL issued this small craft advisory at Jan 10, 2022, 3:00 AM CST. It took effect at Jan 11, 2022, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2022, 3:00 AM CST (09:00 UTC)
In effect from
Jan 11, 2022, 3:00 AM CST
Expired
Jan 11, 2022, 12:00 PM CST
In force
9 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

717 
WHUS74 KMOB 100900
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
300 AM CST Mon Jan 10 2022

GMZ670-675-101700-
/O.EXT.KMOB.SC.Y.0004.000000T0000Z-220111T0000Z/
/O.NEW.KMOB.GL.W.0002.220111T0000Z-220111T0900Z/
/O.NEW.KMOB.SC.Y.0005.220111T0900Z-220111T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
300 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 40 kt and seas 6 to 9 ft expected. For the first 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 4 to 7 ft. For the second Small Craft Advisory, 
  northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 
  to 8 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  CST Tuesday. For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Small Craft Advisory, from 3 AM to noon CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-633>636-101700-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T0600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
300 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 2 ft expected.

* WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee 
  Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay.

* WHEN...From midnight tonight to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-101700-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
300 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
347 
WHUS74 KMOB 101645
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1045 AM CST Mon Jan 10 2022

GMZ670-675-110100-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T0000Z/
/O.CON.KMOB.GL.W.0002.220111T0000Z-220111T0900Z/
/O.CON.KMOB.SC.Y.0005.220111T0900Z-220111T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1045 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 40 kt and seas 6 to 9 ft expected. For the first 
  Small Craft Advisory, north winds 15 to 25 kt with gusts up to 
  35 kt and seas 4 to 7 ft. For the second Small Craft Advisory, 
  northeast winds 20 to 25 kt with gusts up to 35 kt and seas 5 
  to 8 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 6 PM this evening to 3 AM 
  CST Tuesday. For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Small Craft Advisory, from 3 AM to noon CST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-633>636-110100-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T0600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1045 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  1 to 2 ft expected.

* WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee 
  Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay.

* WHEN...From midnight tonight to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-110100-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1045 AM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
088 
WHUS74 KMOB 110200
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
800 PM CST Mon Jan 10 2022

GMZ670-675-111000-
/O.CON.KMOB.GL.W.0002.000000T0000Z-220111T0900Z/
/O.CON.KMOB.SC.Y.0005.220111T0900Z-220111T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
800 PM CST Mon Jan 10 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
TUESDAY...

* WHAT...For the Gale Warning, northeast winds around 25 kt with 
  gusts up to 40 kt and seas 5 to 8 ft. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 3 AM CST Tuesday. For the 
  Small Craft Advisory, from 3 AM to noon CST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-633>636-110600-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T0600Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
800 PM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  1 to 2 ft.

* WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee 
  Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-111000-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
800 PM CST Mon Jan 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 2 to 5 ft.

* WHERE...Mississippi Sound, Southern Mobile Bay, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
892 
WHUS74 KMOB 110910
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
310 AM CST Tue Jan 11 2022

GMZ670-675-111800-
/O.EXP.KMOB.GL.W.0002.000000T0000Z-220111T0900Z/
/O.CON.KMOB.SC.Y.0005.000000T0000Z-220111T1800Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
310 AM CST Tue Jan 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 3 AM CST Tuesday. For the 
  Small Craft Advisory, from 3 AM to noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-111800-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-220111T1800Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
310 AM CST Tue Jan 11 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 2 to 5 ft.

* WHERE...Mississippi Sound, Southern Mobile Bay, Coastal waters 
  from Pensacola FL to Pascagoula MS out 20 NM and Coastal 
  waters from Okaloosa Walton County Line FL to Pensacola FL out 
  20 NM.

* WHEN...Until noon CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 11:29 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 9, 11:29 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1129 PM CST Sun Jan 9 2022

.AVIATION...
06Z issuance...MVFR ceilings will prevail overnight as a cold
front moves through the area. Gusty northwest winds develop
tonight and continue through Monday as a much colder and drier
airmass moves into the region. /13

&&

.PREV DISCUSSION... /issued 956 PM CST Sun Jan 9 2022/

NEAR TERM /Now Through Tuesday/...The severe weather threat has
ended as the stronger showers and thunderstorms have moved east
of the area. Some lingering light to moderate rain showers will
continue through midnight ahead of an approaching cold front. The
front will move through the area later tonight with a much colder
and drier airmass moving into the area for the start of the work
week. Skies will clear from northwest to southeast on Monday
morning as the upper trough moves east of the area. An upper level
northwest flow continues through Tuesday before flattening out
somewhat as as shortwave approaches from the southern plains
resulting in a dry and cold period through Tuesday. Lows tonight
will range from the mid and upper 30s northwest of I-65 to upper
40s and low 50s southeast of I-65. Highs on Monday and Tuesday
will be in the low to mid 50s. Lows Monday night range from the
upper 20s and low 30s inland to upper 30s along the coast. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.

FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until midnight CST Monday night for GMZ630-
     633>636.

     Small Craft Advisory until noon CST Tuesday for GMZ631-632-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Jan 9, 9:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
902 PM CST SUN JAN 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     MARINE TSTM WIND 4 W DESTIN              30.40N 86.56W
01/09/2022  M39 MPH          GMZ635             FL   MESONET

            WEATHERFLOW STATION XFWB MEASURED A
            THUNDERSTORM WIND GUST OF 39 MPH.

&&

JFB
Local storm report, Jan 9, 10:45 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1045 PM CST SUN JAN 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 NNE LUCEDALE          30.94N 88.58W
01/09/2022  E1.75 INCH       GEORGE             MS   PUBLIC

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:03 PM CSTTornado WarningMOBCrenshaw27 min
Jan 9, 6:05 PM CSTSevere Thunderstorm WarningMOBMobile40 min
Jan 9, 6:27 PM CSTSpecial Weather StatementMOBMobile48 min
Jan 9, 6:36 PM CSTSpecial Marine WarningMOB39 min
Jan 9, 6:39 PM CSTAreal Flood AdvisoryMOBMobile36 min
Jan 9, 6:43 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile47 min
Jan 9, 7:06 PM CSTSpecial Weather StatementMOBEscambia39 min
Jan 9, 7:10 PM CSTSpecial Marine WarningMOB65 min
Jan 9, 8:19 PM CSTSpecial Marine WarningMOB62 min
Jan 10, 3:00 AM CSTGale WarningMOB24 hr
Jan 9, 7:57 PM CSTSpecial Weather StatementMOBOkaloosa, Santa Rosa48 min
Jan 9, 8:39 PM CSTSevere Thunderstorm WarningMOBOkaloosa21 min

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.